May 20, 2006
I was diagnoised with HIV/AIDS almost 13yrs. ago and in that time I have been on many different regiments but I have never been undetectable and I have been resistant to msot of the meds my provider has put me on and yet there is no explanation as to why can you help me.
Response from Dr. Sherer
This is a hopeful era for people who are resistant to most current drugs, because two new protease inhibitors - tipranavir and TMC-114 - are active against multi-PI resistant virus, and because enfurvitide or T-20 is the first agent in a new class - the entry inhibitors - that can allow a patient in your situation to receive a regimen with at least two active drugs, one of which is from a class of drugs to which the patient has not been exposed. The second line nucleosides also offer some benefits, and more new drugs and classes are in the pipeline and likely to be available in the next 2 years. Some of these can be obtained via clinical trials.
Common reasons for regimen failure and drug resistance include variable adherence to medications, incompletely suppressive regimens, prior therapy with inadequate regimens such as single or double nucleosides such as AZT, drug toxicity, acquisition of transmitted virus with drug resistance, and adverse drug interactions. I can't tell from your brief description which of these applies to your case. I would guess that you have had many many discussions with your doctor(s) about this problem, incuding some of these possibilities.
I suggest that you talk to your doctor about the newest regimens for the treatment of multi-resistant HIV, and about the causes for your sitation, if any, that may be within your ability to manage or reverse them. Most common of these is variable drug adherence. You can help your situation by doing everything possible to take the medications exactly as they are prescribed, and to avoid things that might compromise a good record of adherence, e.g. heavy alcohol use or drugs, or to seek treatment if you may, or are known to, suffer from a mental illness such as depression without treatment.
Why would my T-Cell go down with Meds?
Missed 5 Doses and Terrified!
- Loose Stool After Kissing Cut On Lip Sign Of HIV AIDS
- Muscle Ache After Getting Fingered Sign Of HIV AIDS
- Psoriasis After Swallowing Precum What Are The Chances Of HIV
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
- Sore Throat After Biting Worried I Have HIV
- Swollen Glands After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.